Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 36, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jun 8, 2011, 4:25 AM CDT for 10 counties in Oklahoma. It took effect at Jun 8, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2011, 4:25 AM CDT (09:25 UTC)
- In effect from
- Jun 8, 2011, 12:00 PM CDT
- Expired
- Jun 8, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 118 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 2464 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
196 WWUS84 KOUN 080925 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 425 AM CDT WED JUN 8 2011 OKZ004-081030- /O.CAN.KOUN.FW.A.0037.110608T1700Z-110609T0100Z/ HARPER- 425 AM CDT WED JUN 8 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR HARPER COUNTY... A COLD FRONT WILL BRING NORTHWEST WINDS TO THE AREA DURING THE AFTERNOON. THE LIGHTER WIND SPEEDS BEHIND THE FRONT ARE EXPECTED TO MITIGATE FIRE WEATHER BEHAVIOR. $$ OKZ005-006-009>011-014>016-021-022-081730- /O.UPG.KOUN.FW.A.0037.110608T1700Z-110609T0100Z/ /O.NEW.KOUN.FW.W.0036.110608T1700Z-110609T0100Z/ WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER- BECKHAM-WASHITA- 425 AM CDT WED JUN 8 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA... * RELATIVE HUMIDITY...10 TO 20 PERCENT * TEMPERATURE...100 TO 105 * WINDS...FROM THE SOUTH AT 20 TO 25 MPH WITH HIGHER GUSTS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
1 follow-up statement
260 WWUS84 KOUN 081526 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1026 AM CDT WED JUN 8 2011 OKZ005-006-009>011-014>016-021-022-090100- /O.CON.KOUN.FW.W.0036.110608T1700Z-110609T0100Z/ WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER- BECKHAM-WASHITA- 1026 AM CDT WED JUN 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA... * RELATIVE HUMIDITY...10 TO 20 PERCENT * TEMPERATURE...100 TO 105 * WINDS...FROM THE SOUTH AT 20 TO 25 MPH WITH HIGHER GUSTS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jun 8, 4:19 AM CDT, 6 minutes earlier.
Area forecast discussion, Jun 8, 4:19 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
419 AM CDT WED JUN 8 2011
.DISCUSSION...
HOT AND DRY WEATHER WILL CONTINUE ACROSS THE FA TODAY WITH
MORE TRIPLE DIGIT HEAT. A FRONTAL BOUNDARY WILL PUSH INTO FAR
NORTHWEST OKLAHOMA THIS AFTERNOON BEFORE STALLING IN
RESPONSE TO UPPER LOW/TROUGH TO THE WEST. A LITTLE UNSURE HOW
FAR SOUTH THE FRONT WILL PUSH INTO THE AREA AND WIND SPEEDS
IN ADVANCE. SOUTH WINDS SHOULD REMAIN STRONG ENOUGH FOR
RED FLAG CONDITIONS...SO WILL CONVERT WATCH TO RED FLAG
WARNING..EXCEPT HARPER COUNTY.
6Z NAM12 MORE AGGRESSIVE WITH CONVECTION ALONG THE FRONT BY LATE
AFTERNOON SO CAN'T RULE OUT A FEW STORMS ALONG THE FRONT THROUGH
THE EARLY EVENING HOURS.
SOUTH TO SOUTHWEST WINDS WILL RETURN TO NORTHWEST OKLAHOMA TONIGHT
INTO THURSDAY AS TROUGH MOVES ACROSS THE ROCKIES AND EVENTUALLY
THE NORTHERN/CENTRAL PLAINS. FRONT WILL THEN PUSH BACK INTO NORTHERN
AND WESTERN OKLAHOMA ON FRIDAY WITH A CHANCE FOR LATE AFTERNOON
AND EVENING STORMS.
EC MORE AGGRESSIVE IN PUSHING THE FRONT WELL INTO SOUTHERN PARTS OF
THE FA BY 12Z SATURDAY. FOR NOW WILL STICK WITH A NORTHWARD PLACEMENT
OF THE FRONT AND SLIGHT CHANCES FOR STORMS ACROSS NORTHERN OKLAHOMA
ON SATURDAY.
UPPER RIDGE WILL BUILD OVER TEXAS/SOUTHERN PLAIN ON SUNDAY
BRINGING MORE DRY AND HOT WEATHER. ANOTHER FRONT/TROUGH MAY BRING
ANOTHER CHANCE FOR RAIN AND STORMS BY THE MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 96 73 95 71 / 0 10 10 10
HOBART OK 101 74 100 74 / 0 10 10 10
WICHITA FALLS TX 101 75 100 75 / 0 10 10 10
GAGE OK 103 70 97 65 / 10 10 20 20
PONCA CITY OK 98 73 95 72 / 10 10 10 30
DURANT OK 96 73 94 72 / 0 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
OKZ005-006-009>011-014>016-021-022.
TX...NONE.
&&Hazardous weather outlook, Jun 7, 12:00 PM CDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE JUN 7 2011
OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT TUE JUN 7 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
AN ISOLATED AFTERNOON OR EARLY EVENING THUNDERSTORM CANNOT BE RULED
OUT ACROSS FAR WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.
IF A STORM DOES FORM... IT WOULD BE CONFINED TO AN AREA WEST OF
CHEROKEE...CLINTON...AND ALTUS IN OKLAHOMA...AND WEST OF VERNON AND
SEYMOUR IN TEXAS.
A ZONE OF WEAK MID-LEVEL UPWARD MOTION RESULTED IN AN AREA OF CLOUD
COVER AND SCATTERED LIGHT RAIN SHOWERS THIS MORNING FROM THE EASTERN
PANHANDLES INTO FAR WESTERN OKLAHOMA. ALTHOUGH THIS FORCING IS
EXPECTED TO WEAKEN THROUGH THE DAY...IT HAS RESULTED IN A PRONOUNCED
MOIST LAYER IN THE MID-LEVELS OF THE ATMOSPHERE. WITH VERY DEEP
MIXING NEAR A DRYLINE THIS AFTERNOON...WE CANNOT RULE OUT A STRAY
STORM OR TWO IN THIS MOISTENED LAYER. ALTHOUGH INSTABILITY AND SHEAR
WILL BE ON THE WEAK SIDE...DRY AIR BELOW CLOUD BASE WILL SUPPORT
STRONG TO SEVERE WIND GUSTS WITH ANY STORM THAT MANAGES TO MATURE.
THE PROBABILITY FOR THIS TO HAPPEN IS TOO LOW FOR A RISK AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUNE 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...15 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
EXTREME WILDFIRE POTENTIAL EXISTS THROUGH THE AFTERNOON ACROSS
NORTHWEST AND WEST-CENTRAL OKLAHOMA. A RED FLAG WARNING IS IN
EFFECT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
BY LATE IN THE WEEK A SLOW MOVING COLD FRONT WILL APPROACH NORTHERN
OKLAHOMA. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NEAR THE FRONT
THURSDAY AND FRIDAY.
OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL AGAIN BE EXTREME WEDNESDAY OVER NORTHWEST
AND WEST-CENTRAL OKLAHOMA.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM WEDNESDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:29 PM CDT | Special Weather Statement | OUN | Harmon | 31 min |
| Jun 8, 6:54 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Jun 8, 6:59 PM CDT | Special Weather Statement | OUN | Harmon | 31 min |
Nearby
Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.